6.5 C
New York
Monday, October 25, 2021

Paracetamol side effects: Doctor warns of the risk of taking the painkiller

Must Read

Jack Dorsey – CEO of Twitter warns: ‘Hyperinflation is going to change everything’ and ‘It’s happening’

The word "hyperinflation" used by the CEO of Twitter and Square is surprising Twitter...

In the US, a student party ended in a fatal shooting

Law enforcement officers are asking for help in "establishing those responsible for the shooting."

One of the US prisons has the largest COVID outbreak

No more than a dozen prisoners managed to get a vaccine against coronavirus infection in prison.
Manish Saini
Manish works as a Journalist and writer at Revyuh.com. He has studied Political Science and graduated from Delhi University. He is a Political engineer, fascinated by politics, and traditional businesses. He is also attached to many NGO's in the country and helping poor children to get the basic education. Email: Manish (at) revyuh (dot) com

Paracetamol is widely use used as a common painkiller to fight pain and fever. It is not a nonsteroidal anti-inflammatory. Unlike ibuprofen and aspirin, it affects the nervous system.

People suffering from chronic pain normally take paracetamol but many studies and Dr Philippa argue on its usage.

In an exclusive interview with ITV’s ‘This Morning’ show on Monday, Dr Philippa explained about the side effects of Paracetamol.

“There is a condition called paracetamol overuse headache where the paracetamol involved is the problem,” she warned.

Medication overuse headache is a different kind of headache that normally develops and gets worse in people who take paracetamol for more than 15 days per month for having problems like headache or migraine.

A study published in the British Medical Journal (BMJ), also highlights the risk of medication overuse headache, a common disorder, affecting 1 to 2 percent of the population.

But main adverse effects of this type of disorder is DIFFICULT-TO-TREAT.

“Symptoms usually worsen after withdrawal of analgesia and may take a number of weeks to get better although some do not improve and many will relapse,” reports the BMJ.

“Prescribing long-term paracetamol to patients with co-existent headache disorders needs to be considered carefully and should be avoided in the treatment of headache disorders,” the BMJ article states.

According to the National Health Intitute, it’s safe to take paracetamol with other types of painkiller that don’t contain paracetamol, such as ibuprofen, aspirin and codeine.

“Do not take paracetamol alongside other medicines that contain paracetamol,” warns the health body.

If you take two different medicines that contain paracetamol, there’s a risk of overdose, it explains.

“Before taking any other medicines, check the label to see whether they contain paracetamol.”

- Advertisement -
- Advertisement -

Latest News

- Advertisement -

More Articles Like This

- Advertisement -